Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

2 year old with loose greenish stools. Using gramogyl and darolac. Need immediate help

Hii doctor, my baby is of 2years and 3months old.she is suffering with loose,jelly and water motions in green color from one week. Though we have been consulting doctor from first day,there is no result.This is the 7th day of motions.even culture test had also done.Please let us know the reason where we had gone wrong.All of sudden it done.Now she is very passage of motion is15 to 16 times per day. Medicines we have been using gramogyl darolac OFM WAITING FOR UR VALUABLE MESSAGE. Regards Sravani
Asked On : Thu, 4 Apr 2013
Answers:  3 Views:  220
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Thanks for writing to health care magic.

In a child with loose motions we will have to replace the salt and water that is lost with oral rehydration solution.

You should monitor your baby for dehydration.

They include
1. Decreased skin turgor
2. Increasing thirst.
3. Sunken eyes.
4. Irritability.
5. Drowsiness.
6. Decreasing passage of urine

Probiotics and Zinc prescribed by your doctor will be useful.

Antibiotics have no role in diarrhoea unless there is blood in the stool associated with fever or pain abdomen.

Green color of the stool indicates increased bowel motility and one need not worry regarding that part.

Some times diarrhoea may take a little longer to subside and one has to bare with it. There is no easy way out.
You may contact me with further details on the following URL...........

In such scenario the questions are directly forwarded to me .............. and I can answer your queries regarding your kid online regularly.

Hope this helps.
Take care

Dr Y V Siva Sankara Murty
Associate Professor of Pediatrics

Answered: Thu, 4 Apr 2013
I find this answer helpful

 2 users find this helpful

2 Doctors agree with this answer

Pediatrician Dr. Sanjay Sharma's  Response
Dear Sravani.
I can appreciate your concerns.
Your daughter is suffering from acute diarrhea for last 1 week , the most likely cause is infections caused by viruses, bacteria or certain other bugs.
You have not mentioned about any fever or vomitings.
Because gramogyl has failed to work it might be just virus or a bug which is not covered by it, I would advise you to stop it & get a stool test (microscopy,ph,reducing subtances) done .
Things will be clear once we have result of this test & that of stool culture.
Darolac is a probiotic (a mixture of friendly bacteria) and should be continued.
Please make sure that she also drinks enough ORS (oral rehydration solution),buttermilk,coconut water etc so as to avoid dehydration.
Fruit juices & sugary drinks will make diarrhea worse & should be avoided.
Ask your doctor to add a zinc syrup also (help reduce water loss in stool).
She is going to be well soon.
Wishing her a speedy recovery
Answered: Thu, 4 Apr 2013
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query,
I understand your concern.
Your baby is having diarrhea which is mostly viral in nature and sometimes takes few days to settle.
Since gramogyl has not controlled so it is less likely bacterial in nature.
Most important is to maintain hydration.
Give oral rehydration solution after each loose stool,give coconut water,lemonade,buttermilk,curd,boiled potato,banana,apple puree,rice porridge so as to maintain hydration and nutrition.
Continue with darolac and add zinc for 14 days.
watch features of dehydration like decreased urine output,lethargy,increased thirst,decreased skin turgor and in case you observe get him re evaluated by pediatrician.

Wishing your baby speedy recovery.
God bless..
Answered: Thu, 4 Apr 2013
I find this answer helpful

 2 users find this helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor